Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Albany, NY

August 11, 2021Hamilton County, New York

NWS Albany, NY issued this special weather statement at Aug 11, 2021, 6:17 PM EDT for Hamilton County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 6:17 PM EDT (22:17 UTC)
Expired
Aug 11, 2021, 6:45 PM EDT
In force
28 min
Issued by
NWS Albany, NY
Hail
0.25 in
Wind
30

County Hamilton County, NY

The radar

The Ft Drum radar (KTYX), 74 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 112 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
112 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

255 
WWUS81 KALY 112217
SPSALY

Special Weather Statement
National Weather Service Albany NY
617 PM EDT Wed Aug 11 2021
 
NYZ032-033-112245-
Northern Herkimer NY-Hamilton NY-
617 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of west central
Hamilton and northern Herkimer Counties through 645 PM EDT...

At 616 PM EDT, Doppler radar was tracking a strong thunderstorm over
Inlet, or 9 miles east of Old Forge, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Inlet, Limekiln Lake Campground, Eagle Bay, Eighth Lake Campground,
Raquette Lake, Brown Tract Pond Campground, Golden Beach Campground,
Alger Island Public Campground, Sagamore, Sagamore Lake and Kamp Kill
Kare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4370 7489 4383 7487 4387 7454 4364 7458
TIME...MOT...LOC 2216Z 274DEG 18KT 4376 7479 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Rathbun

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 11, 4:24 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 11, 4:24 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
424 PM EDT Wed Aug 11 2021

.SYNOPSIS...
Dangerous heat conditions will continue through Friday with
heat index values exceeding 100 in many valley locations.
Isolated to scattered showers and thunderstorms will occur each
day with the most widespread chances in the afternoon into early
evening hours. A more seasonable airmass will be ushered in
over the weekend after the passage of a cold front.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
Hot and humid with dangerous heat conditions occurring with
heat advisory remaining in effect into early this evening (8 pm)
for most of the forecast area. Milder and muggier tonight with
lows only dropping into the lower to mid 70s with upper 60s
occurring above mainly 1500 feet.

Isolated to scattered convection developed across the local
area as another short wave approaches during peak heating. Have
plenty of instability, however forcing is rather weak. There is
the threat for isolated severe into the evening. With coverage
have chance pops well into the evening. With the passage of the
short wave and loss of heating threat for storms will diminish.
Lots of activity upstream. Guidance indicates it should stay to
the west of our area.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Extreme heat and humidity will significantly increase the
potential for heat related illnesses Thursday.

Excessive Heat Warning has been posted for up the Hudson River
from the Poughkeepsie area northward up to the Saratoga area
with heat advisory in effect for the rest of the local area
excluding the northern Herkimer and Hamilton counties. The
warning and advisory are in effect from 10 am to 8 pm Thursday.
Looking highs in the lower to mid 90s below mainly 1000 feet
with dew points in the lower to mid 70s resulting in heat index
values up to around 105. Above 1000 feet highs in the 80s with
dew points in the upper 60s to lower 70s resulting in heat index
values up to around 100.

Convection is expected to develop across the area during the
afternoon with peaking heating as yet another short wave
approaches. Mid-level flow and shear are expected to be limited,
however instability will be greater and so will be mid-level
lapse rates so coverage of the storms is expected to be greater
than the past couple days with storms being able to organize.

Another day with dangerous heat conditions Friday; not quite as
warm as Thursday but with similar dew points. The Excessive
Heat Watch remains in effect for the mid-Hudson Valley. It may
need to be upgraded to a warning. A heat advisory will be needed
for much of the local area again.

More convection Friday as the cold front moves closer and we
see some height falls later in the day into the night as a short
wave rotates about the upper level low over Hudson Bay.

All storms will be capable of producing heavy rainfall with some
minor flooding of urban, poor drainage and low lying areas and
isolated flash flooding possible.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
The last stage of the passing of the cold front occurs on Saturday
with isolated to scattered showers and storms from the Capital
Region and points north and west and slightly better coverage east
and south of the Capital Region. Highs Saturday in the lower to mid
80s with 70s in higher terrain.

Slow and gradual ridging building into the region Sunday through
Wednesday with some questions on whether northern stream upper
energy drops south out of SE Canada brushing through New England
around the Tuesday afternoon through Wednesday time frame. That will
depend on how far east the upper ridging builds toward our region.
There are some considerable differences in sources of guidance, so
just including isolated to widely scattered showers and storms for
Tuesday afternoon through Wednesday.

Highs Sunday through Tuesday in the upper 70s to lower 80s with
cooler in higher terrain. Highs Wednesday around 80 to mid 80s with
70s higher terrain.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR conditions exist at the terminals this afternoon with some
diurnal cu and high cirrus around. Low confidence with respect to
convective potential at this time. Most probable time frame is
21Z.11 through 03Z.12 for scattered showers and thunderstorms to
develop, but whether anything develops is unclear at this time, and
even if there is development, coverage is not expected to be
widespread. Used VCSH wording due to low confidence, but an isolated
TS cannot be ruled out.

Overnight, VFR conditions continue. One or more convective complexes
will be approaching from the west, but current thinking is that they
will dissipate before reaching the local area. Some fog cannot be
ruled out at KGFL/KPSF overnight due to the humid airmass. VFR
conditions continue into early Thursday afternoon, with any
convective development not likely until after the end of the 18Z TAF
cycle.

Winds will generally be from the south to southwest at 5 to 10 kt
for the rest of the day, becoming 5 kt or less tonight.

Outlook...

Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: Moderate Operational Impact. Scattered SHRA.
Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Hot and humid conditions will continue through Friday. Isolated
to scattered showers and thunderstorms will occur each day with
the most widespread chances in the afternoon into early
evening hours. A more seasonable airmass will be ushered in
over the weekend after the passage of a cold front.

&&

.HYDROLOGY...
Hot and humid conditions through Friday. Isolated to scattered
showers and thunderstorms will occur each day with the most
widespread chances in the afternoon into early evening hours.
Storms will be capable of producing heavy rainfall. With the
expected coverage of storms widespread hydro issues are not
expected, however some minor flooding of urban, poor drainage
and low lying areas and isolated flash flooding possible.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.CLIMATE...
Record highs temperatures and high minimum temperatures:

August 11th
Albany NY: 98 degrees 1944
Glens Falls: 97 degrees 1944
Poughkeepsie: 98 degrees 1949

August 12th
Albany NY: 73 degrees 2016 and 99 degrees 1944
Glens Falls: 73 degrees 2016 and 92 degrees 2016
Poughkeepsie: 76 degrees 1944 and 97 degrees 1944

August 13th
Albany NY: 73 degrees 2016 and 98 degrees 1947
Glens Falls: 72 degrees 2016 and 95 degrees 1944
Poughkeepsie: 76 degrees 1944 and 98 degrees 2005

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ001-013.
     Heat Advisory from 10 AM to 8 PM EDT Thursday for CTZ001-013.
NY...Heat Advisory until 8 PM EDT this evening for NYZ038>043-
     047>054-058>061-063>066-082>084.
     Heat Advisory from 10 AM to 8 PM EDT Thursday for NYZ038>040-
     042-043-047-048-051-054-058-061-063-082>084.
     Excessive Heat Warning from 10 AM to 8 PM EDT Thursday for
     NYZ041-049-050-052-053-059-060-064>066.
     Excessive Heat Watch from Friday morning through Friday
     evening for NYZ059-060-064-065.
MA...Heat Advisory until 8 PM EDT this evening for MAZ001-025.
     Heat Advisory from 10 AM to 8 PM EDT Thursday for MAZ001-025.
VT...Heat Advisory until 8 PM EDT this evening for VTZ013-015.
     Heat Advisory from 10 AM to 8 PM EDT Thursday for VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...NAS
AVIATION...Thompson
FIRE WEATHER...IAA
HYDROLOGY...IAA
CLIMATE...IAA
Hazardous weather outlook, Aug 11, 4:03 PM EDT, 2 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
403 PM EDT Wed Aug 11 2021

NYZ049-050-052-053-066-121100-
Eastern Schenectady-Southern Saratoga-Eastern Albany-
Western Rensselaer-Eastern Dutchess-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for Eastern Schenectady, Southern
Saratoga, Eastern Albany, Western Rensselaer, and Eastern Dutchess
Counties.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal risk for
severe thunderstorms with damaging winds both days. Locally heavy
rain from thunderstorms could produce ponding of water on roadways
and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ059-060-064-065-121100-
Eastern Greene-Western Columbia-Eastern Ulster-Western Dutchess-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...
...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for Eastern Greene, Western
Columbia, Eastern Ulster and Western Dutchess Counties.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Excessive Heat Watch.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal risk for
severe thunderstorms with damaging winds both days. Locally heavy
rain from thunderstorms could produce ponding of water on roadways
and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ001-013-NYZ061-121100-
Northern Litchfield-Southern Litchfield-Eastern Columbia-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
eastern Columbia County.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal risk for
severe thunderstorms with damaging winds both days. Locally heavy
rain from thunderstorms could produce ponding of water on roadways
and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ001-025-NYZ042-043-051-054-058-063-083-084-VTZ013-015-121100-
Northern Berkshire-Southern Berkshire-Northern Warren-
Northern Washington-Western Albany-Eastern Rensselaer-Western Greene-
Western Ulster-Southeast Warren-Southern Washington-Bennington-
Eastern Windham-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for western Massachusetts, northern
Taconics, Helderbergs, eastern Catskills and southern Vermont.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal to
slight risk for severe thunderstorms with damaging winds both days.
Locally heavy rain from thunderstorms could produce ponding of water
on roadways and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ041-121100-
Northern Saratoga-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM EDT
THURSDAY...

This Hazardous Weather Outlook is for northern Saratoga County.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal to
slight risk for severe thunderstorms with damaging winds both days.
Locally heavy rain from thunderstorms could produce ponding of water
on roadways and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ032-033-121100-
Northern Herkimer-Hamilton-
403 PM EDT Wed Aug 11 2021

This Hazardous Weather Outlook is for northern Herkimer County and
Hamilton County.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms with damaging
winds this evening. Locally heavy rain from thunderstorms could
produce ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal to
slight risk for severe thunderstorms with damaging winds both days.
Locally heavy rain from thunderstorms could produce ponding of water
on roadways and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VTZ014-121100-
Western Windham-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for western Windham County.

.DAY ONE...This afternoon and tonight.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal risk for
severe thunderstorms with damaging winds both days. Locally heavy
rain from thunderstorms could produce ponding of water on roadways
and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ038>040-047-048-082-121100-
Southern Herkimer-Southern Fulton-Montgomery-Schoharie-
Western Schenectady-Northern Fulton-
403 PM EDT Wed Aug 11 2021

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT THURSDAY...

This Hazardous Weather Outlook is for Southern Herkimer, Southern
Fulton, Montgomery, Schoharie, Western Schenectady and Northern
Fulton Counties.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a marginal risk for severe thunderstorms with damaging winds
this evening. Locally heavy rain from thunderstorms could produce
ponding of water on roadways and isolated flash flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a chance for thunderstorms Thursday through Friday, mainly
during the afternoon and evening hours. There is a marginal to
slight risk for severe thunderstorms with damaging winds both days.
Locally heavy rain from thunderstorms could produce ponding of water
on roadways and isolated flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 11, 3:53 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Albany NY
353 PM EDT Wed Aug 11 2021

NYZ060-061-064>066-112045-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-Eastern Ulster NY-
353 PM EDT Wed Aug 11 2021

...Strong thunderstorms will impact portions of southeastern Ulster,
Dutchess and southeastern Columbia Counties through 445 PM EDT...

At 353 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hurley to Modena to near Bloomingburg. Movement
was east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Poughkeepsie, Kingston, Beacon, New Paltz, Rhinebeck, Pawling,
Wallkill, Hyde Park, Milton, Plattekill, Pleasant Valley, Hurley,
Wappingers Falls, Amenia, Copake, Highland, Pine Plains, Fishkill,
Red Hook and Ancram.

This includes Interstate 87 between exits 18 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4145 7400 4152 7400 4159 7396 4158 7405
      4160 7407 4160 7409 4162 7413 4158 7413
      4158 7414 4161 7425 4163 7425 4165 7422
      4194 7411 4219 7347 4209 7351 4202 7349
      4153 7354 4149 7393 4144 7398
TIME...MOT...LOC 1953Z 249DEG 26KT 4190 7404 4167 7407 4151 7439

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

DBT
Special weather statement, Aug 11, 4:53 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Albany NY
453 PM EDT Wed Aug 11 2021

NYZ065-066-112145-
Eastern Dutchess NY-Western Dutchess NY-
453 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southeastern
Dutchess County through 545 PM EDT...

At 452 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hopewell Junction, or 8 miles northeast of Beacon, moving east at 10
mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pawling, Hopewell Junction, Wingdale, Myers Corner, East Fishkill,
Beekman, Stormville, Baker Corner, South Dover, Swartoutville, Green
Haven, Clove Valley, Poughquag, Lomala, Pecksville, Pleasant Ridge,
Wiccopee, Shenandoah, West Pawling and Arthursburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4160 7387 4170 7353 4165 7352 4153 7353
      4153 7360 4149 7387
TIME...MOT...LOC 2052Z 263DEG 10KT 4156 7382

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Evbuoma
Special weather statement, Aug 11, 6:13 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
613 PM EDT Wed Aug 11 2021

NYZ032-033-112300-
Northern Herkimer NY-Hamilton NY-
613 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of southwestern
Hamilton and central Herkimer Counties through 700 PM EDT...

At 613 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of McKeever, or 15 miles south of Old Forge, moving
east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Caswell Lake, Morehouseville, Nobleboro, Atwell, North Wilmurt and
Herkimer Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4359 7472 4336 7473 4340 7508 4355 7510
TIME...MOT...LOC 2213Z 268DEG 17KT 4349 7502

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Rathbun
Special weather statement, Aug 11, 6:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
617 PM EDT Wed Aug 11 2021

NYZ032-033-112245-
Northern Herkimer NY-Hamilton NY-
617 PM EDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of west central
Hamilton and northern Herkimer Counties through 645 PM EDT...

At 616 PM EDT, Doppler radar was tracking a strong thunderstorm over
Inlet, or 9 miles east of Old Forge, moving east at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Inlet, Limekiln Lake Campground, Eagle Bay, Eighth Lake Campground,
Raquette Lake, Brown Tract Pond Campground, Golden Beach Campground,
Alger Island Public Campground, Sagamore, Sagamore Lake and Kamp Kill
Kare.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4370 7489 4383 7487 4387 7454 4364 7458
TIME...MOT...LOC 2216Z 274DEG 18KT 4376 7479

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Rathbun

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 12:09 AM EDTSpecial Weather StatementALYHamilton, Herkimer66 min
Aug 11, 3:53 PM EDTSpecial Weather StatementALYDutchess52 min
Aug 11, 4:00 PM EDTExcessive Heat WarningALYAlbany, Columbia, Dutchess, Greene, Rensselaer, Saratoga and 2 more28 hr
Aug 11, 4:00 PM EDTHeat AdvisoryALYAlbany, Columbia, Fulton, Greene, Herkimer, Montgomery and 6 more28 hr
Aug 11, 4:20 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster40 min
Aug 11, 4:53 PM EDTSpecial Weather StatementALYDutchess52 min
Aug 11, 6:13 PM EDTSpecial Weather StatementALYHerkimer47 min

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.